Please use this identifier to cite or link to this item: http://hdl.handle.net/123456789/731
Title: MATHEMATICAL MODELS OF THE COST OF THE NATIONAL HEALTH INSURANCE SCHEME IN NIGERIA
Authors: OGHRE, E.O
IFIDON, E. O.
Issue Date: 2006
Publisher: SCIENCE FOCUS
Series/Report no.: Vol. 11, Number 2;pp 116 - 12
Abstract: The National Health Insurance Scheme recently introduced into Nigeria Health Service (NHIS) has been well commended by everyone. For a successful actualization of the programme’s designed purpose, the planners need to have an idea of its cost to the nation. Mathematical models have been used over time to mimic life’s realities and to find answers to technical problems. In this paper we propose four different mathematical models that will offer insight into how much this NHIS will cost the nation and enable the government plan properly for its successful implementation. The first model assumes that the rate of change in service is proportional to the quantity of service being offered. The second model takes into consideration the effect of change in cost upon demand for health service. In the third model, we adopt the uniform price elasticmodel. These three models lead to ordinary differential equations whose solutions are easily determined. The last model considers other parameters like non-covered expenses that will be incurred by an individual seeking health service. This leads to a delayed differential equation which projects ahead.
URI: http://hdl.handle.net/123456789/731
Appears in Collections:Abstracts

Files in This Item:
File Description SizeFormat 
MATHEMATICAL_MODELS_OF_THE_COST_OF_THE_NATIONAL_HEALTH.pdf73.6 kBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.